Alert archive / Arizona / Tornado Warnings in 2006
Tornado Warning 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this tornado warning at Jul 28, 2006, 12:19 PM MST for Gila County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2006, 12:19 PM MST (19:19 UTC)
- Expired
- Jul 28, 2006, 12:45 PM MST
- In force
- 26 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 95 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 7.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KFGZ 281919
TORFGZ
AZC007-281945-
/O.NEW.KFGZ.TO.W.0009.060728T1919Z-060728T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1219 PM MST FRI JUL 28 2006
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
* UNTIL 1245 PM MST
* AT 1217 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER CENTRAL
GILA COUNTY...OR ABOUT 25 MILES NORTHEAST OF ROOSEVELT...MOVING
SOUTH AT 15 MPH.
* THE TORNADO IS WILL BE NEAR...
RURAL CENTRAL GILA COUNTY EAST OF ROUTE 288 THROUGH 1240 PM MST
LAT...LON 3386 11063 3391 11082 3373 11094 3368 11077
3376 11071
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this tornado warning went out at Jul 28, 10:02 AM MST, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 28, 10:02 AM MST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1002 AM MST FRI JUL 28 2006 .SYNOPSIS...A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ARIZONA INTO EARLY NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...A LOW PRESSURE SYSTEM IS CURRENTLY ALONG THE ARIZONA AND NEW MEXICO BOARDER NEAR SAINT JOHNS. THIS SYSTEM IS INTERACTING WITH A HIGH PRESSURE RIDGE TO THE NORTHWEST PRODUCING NORTHERLY FLOW ACROSS THE STATE TODAY. AS THIS LOW WEAKENS THE WINDS WILL BECOME SOUTHWESTERLY BY SATURDAY. WE HAVE ISSUED A FLASH FLOOD WATCH FOR GILA...SOUTHERN NAVAJO AND SOUTHERN APACHE COUNTIES THROUGH SATURDAY MORNING AT 6 AM MST DUE TO THE ABUNDANT MOISTURE AND INSTABILITY ASSOCIATED WITH THIS LOW PRESSURE SYSTEM. EXPECT CONTINUED INSTABILITY AS LOW LEVEL MOISTURE REMAINS ENTRENCHED THROUGHOUT THE NORTHLAND. THUNDERSTORMS SHOULD DEVELOP ALONG THE HIGHER ELEVATION AREAS...THESE STORMS WILL THEN MOVE SOUTHWEST INTO LOWER ELEVATION AREAS BY AFTERNOON. EXPECT SOME OF THESE THUNDERSTORMS TO BECOME SEVERE ESPECIALLY IN THE AFTERNOON HOURS. THIS WET AND UNSTABLE PATTERN WILL CONTINUE THROUGH THE END OF NEXT WEEK WITH NO BREAK IN SIGHT. MODEL SKILL AT FORECASTING BREAKS IN THE SUMMER RAINY SEASON FOR THE EXTENDED FORECAST IS LOW AT BEST...THEREFORE WE WILL CONTINUE THE WET PATTERN THROUGH NEXT WEEK FRIDAY. BOHLIN && .AVIATION...FOR THE 18Z PACKAGE...AREAS OF LOW CLOUDS (AOB 1000 FT AGL) OVER THE MOGOLLON RIM AND PORTIONS OF GILA AND YAVAPAI COUNTIES WILL CONTINUE TO DISSIPATE BEFORE 19Z. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN OF THE KAIBAB PLATEAU...MOGOLLON RIM AND WHITE MTNS AFTER 19Z...THEN MOVE SOUTH INTO YAVAPAI AND GILA COUNTIES BY MID TO LATE AFTERNOON. SOME STORMS MAY CONTAIN WIND GUSTS OVER 40 KTS...VISIBILITY BELOW 1SM IN VERY HEAVY RAIN...AND HAIL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS JJ && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 28, 10:16 AM MST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1016 AM MST FRI JUL 28 2006 AZZ004>018-037>040-290700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1016 AM MST FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A LOW PRESSURE SYSTEM CURRENTLY LOCATED ALONG THE ARIZONA AND NEW MEXICO BORDER NEAR SAINT JOHNS. THIS SYSTEM HAS THE POTENTIAL FOR SIGNIFICANT FLASH FLOODING WITH RAIN SHOWERS MOVING NORTH TO SOUTH ALONG THE WESTERN SIDE OF THE LOW. THEREFORE WE HAVE ISSUED A FLASH FLOOD WATCH FOR GILA...SOUTHERN NAVAJO AND SOUTHERN APACHE COUNTIES THROUGH SATURDAY MORNING AT 6 AM MST DUE TO THE ABUNDANT MOISTURE AND INSTABILITY ASSOCIATED WITH THIS LOW PRESSURE SYSTEM. EXPECT CONTINUED THUNDERSTORM ACTIVITY FOR THE REST OF NORTHERN ARIZONA TODAY WITH ISOLATED SEVERE WITH HAIL UP TO 1 INCH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY AS ARIZONA REMAINS UNDER A MOIST AND UNSTABLE AIRMASS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BOHLIN
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:10 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 15 min |
| Jul 27, 5:29 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 22 min |
| Jul 27, 6:00 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 30 min |
| Jul 27, 6:29 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 14 min |
| Jul 27, 7:03 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 27 min |
| Jul 27, 8:08 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 37 min |
| Jul 27, 9:02 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 28 min |
| Jul 27, 9:31 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 29 min |
| Jul 27, 11:23 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 37 min |
| Jul 28, 9:56 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 11 hr |
| Jul 28, 10:50 AM MST | Severe Thunderstorm Warning | FGZ | Apache, Gila, Navajo | 25 min |
| Jul 28, 11:14 AM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 31 min |
| Jul 28, 12:03 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 27 min |
| Jul 28, 12:22 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 23 min |
| Jul 28, 12:24 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 14 min |
| Jul 28, 12:27 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 33 min |
| Jul 28, 12:31 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 29 min |
| Jul 28, 12:31 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 11 min |
| Jul 28, 12:45 PM MST | Tornado Warning | FGZ | Gila | 15 min |
| Jul 28, 12:45 PM MST | Tornado Warning | FGZ | Gila | 15 min |
| Jul 28, 12:53 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 37 min |
| Jul 28, 12:59 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 31 min |
| Jul 28, 1:00 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 30 min |
| Jul 28, 1:06 PM MST | Tornado Warning | FGZ | Gila | 24 min |
| Jul 28, 1:29 PM MST | Tornado Warning | FGZ | Gila | 16 min |
| Jul 28, 1:30 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 30 min |
| Jul 28, 1:38 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 37 min |
| Jul 28, 1:39 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 36 min |
| Jul 28, 1:45 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 30 min |
| Jul 28, 1:56 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 34 min |
| Jul 28, 2:01 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 29 min |
| Jul 28, 2:12 PM MST | Tornado Warning | FGZ | Gila | 18 min |
| Jul 28, 2:30 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 30 min |
| Jul 28, 2:46 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 29 min |
| Jul 28, 2:59 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 31 min |
| Jul 28, 2:59 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 31 min |
| Jul 28, 3:16 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 29 min |
| Jul 28, 3:25 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 50 min |
| Jul 28, 3:31 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 18 min |
| Jul 28, 3:31 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 29 min |
| Jul 28, 3:44 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 31 min |
| Jul 28, 4:00 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 30 min |
| Jul 28, 4:11 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
| Jul 28, 4:22 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
Nearby
Tornado Warnings in Arizona, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.